Alert archive / Georgia / River Flood Warnings in 2023
River Flood Warning 56, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 17, 2023, 6:28 AM EST for Forsyth County, Fulton County, Georgia. It took effect at Feb 18, 2023, 1:00 AM EST. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Feb 17, 2023, 6:28 AM EST (11:28 UTC)
- In effect from
- Feb 18, 2023, 1:00 AM EST
- Expired
- Feb 17, 2023, 11:29 AM EST
- In force
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Forsyth County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 11:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Alpharetta (APHG1). The gauge peaked at 6.62 ft at Feb 18, 2023, 5:00 AM EST.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
211
WGUS42 KFFC 171128
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
628 AM EST Fri Feb 17 2023
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Big Creek near Alpharetta affecting Fulton and Forsyth Counties.
For the Big Creek...including Cumming, Alpharetta, Roswell...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC117-121-172330-
/O.NEW.KFFC.FL.W.0056.230218T0600Z-230218T1900Z/
/APHG1.1.ER.230218T0600Z.230218T1200Z.230218T1300Z.NO/
628 AM EST Fri Feb 17 2023
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO EARLY TOMORROW
AFTERNOON...
* WHAT...Minor flooding is forecasted.
* WHERE...Big Creek near Alpharetta.
* WHEN...From late tonight to early tomorrow afternoon.
* IMPACTS...At 7 feet, Flood Stage is reached. Minor flooding of
woodlands and fields begin along the creek between Cumming in
Forsyth County...to Alpharetta and Roswell in North Fulton
County. Flooding starts to effect portions of The Big Creek
Greenway near Alpharetta and some portions may become closed with
around one foot of water...especially upstream and downstream from
the gage on Kimball Bridge Road and near Rock Mill Park. Portions
of the YMCA Campground off Preston Ridge Road will begin to flood.
* ADDITIONAL DETAILS...
- At 5:45 AM EST Friday the stage was 3.8 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 7.1 feet tomorrow
morning. It will then fall below flood stage tomorrow
morning.
- Flood stage is 7 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$1 follow-up statement
165
WGUS82 KFFC 171629
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1129 AM EST Fri Feb 17 2023
...The Flood Warning is cancelled for the following rivers in
Georgia...
Big Creek near Alpharetta affecting Fulton and Forsyth Counties.
GAC117-121-171730-
/O.CAN.KFFC.FL.W.0056.230218T0600Z-230217T1629Z/
/APHG1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1129 AM EST Fri Feb 17 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Big Creek near Alpharetta.
* ADDITIONAL DETAILS...
- At 11:00 AM EST Friday the stage was 6.1 feet and rising
slowly.
- Forecast...The creek is no longer expected to rise above
flood stage. The creek is expected to rise to a crest of 6.7
feet just after midnight tonight.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 17, 3:47 AM EST, 2 hours 41 minutes earlier.
Area forecast discussion, Feb 17, 3:47 AM EST, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 347 AM EST Fri Feb 17 2023 ...Morning Area Forecast Discussion... .SHORT TERM... (Today through Saturday) Issued at 346 AM EST Fri Feb 17 2023 Main forecast concern in the short term period is heavy rain and flooding this morning. Rain continues to fall over N and NW Georgia and gage and radar estimates amounts over 2.5 inches since 6 PM last night. Only one river gage above flood stage (New England in Dade County) but likely several small creeks and streams going up steadily. Will continue to monitor for possible flood watch but have seen higher rain rates now starting to slowly shift south and east. Models still want to weaken larger scale lift this morning so as rain progresses, rain rates should continue to decrease. Deep convection has been weaker than forecast last night and remains weak this morning (no one here is complaining). Both total lightning network pulses and GOES-16 FED showing no electrical activity last 2 hours, even over southern AL where SPC mesoanalyses shows MLCAPE values 500-1000 J/kg trying to nose up into WC GA. Line of high reflectivity lining up with cold front at the time of this writing. Expect this line to persist for next few hours bringing strong wind gusts up to 40 mph this morning for 15-30 minutes as the line moves thru, mainly over WC GA and south ATL metro into western parts of middle GA. Will handle this with short-fuse SPS products as needed. Once front moves thru, strong cold advection expected with steady to falling temps during the day. Clearing should follow a few hours behind fropa. NW winds will increase to 15-20 mph with gusts near 30. Not enough for a wind advisory but will need to watch this today. Dry and cold tonight with low in the 20s to low 30s area wide. Mild and dry on Saturday. May need to monitor for possible fire danger conditions on Saturday. SNELSON && .LONG TERM... (Saturday night through Thursday) Issued at 346 AM EST Fri Feb 17 2023 Not much change noted in the latest model runs compared to what was seen yesterday. Thankfully the first half of the long term forecast will be largely uneventful. Dry and tranquil weather conditions will persist through at least the early part of next week as a result of high pressure. Though as high pressure slowly slides east on Monday, moisture and and much warmer air will start to stream back into the region. Zonal flow will largely be in play through much of next week and a few weak impulses will transverse through the flow resulting in the potential for rain late Monday through late week. Given weak dynamics and a lack of forcing did not mention any thunder chances at this time through the extended. Global ensembles (GEFS/ECMWF) still suggest the possibility of QPF (6-hr) generally a tenth of an inch or less across portions of far North GA, with some members noted a few tenths higher. Overall, still a good amount of uncertainty for next week as far as rainfall coverage and amounts. Similar to the previous long term forecast, maintained slight chance to chance PoPs for areas of North and north-central GA most of next week. In addition to rain, a warming trend will begin, with Sunday being the 'coolest day with highs in the 60s. By mid- to late week temperatures will reach the upper 70s to near 80s across south GA. Low temperatures will start out in the 30s on Sunday night to the 60s by mid-week. 07 && .AVIATION... (06Z TAFS) Issued at 1240 AM EST Fri Feb 17 2023 IFR cigs moving in next few hours with mostly light rain and only MVFR 4-6SM vsbys. TSRA so far has been very isolated and expected expected coverage rest of the night not enough to include in forecast. IFR cigs lift to MVFR the SKC fairly quickly after frontal passage as sfc winds increase to 13-16 G21-27kts and shift from S to W the NW. //ATL Confidence...06Z Update... Medium-High on IFR cig timing and TSRA likelihood. High on all other elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 64 29 56 35 / 80 0 0 0 Atlanta 56 29 54 37 / 80 0 0 0 Blairsville 48 23 56 33 / 60 0 0 0 Cartersville 52 26 55 35 / 60 0 0 0 Columbus 61 30 58 36 / 70 0 0 0 Gainesville 58 30 54 35 / 70 0 0 0 Macon 68 31 58 36 / 90 0 0 0 Rome 51 28 56 36 / 30 0 0 0 Peachtree City 57 28 56 35 / 80 0 0 0 Vidalia 71 34 58 38 / 80 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...SNELSON LONG TERM....07 AVIATION...SNELSON
Hazardous weather outlook, Feb 17, 5:02 AM EST, 1 hour 26 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 502 AM EST Fri Feb 17 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 502 AM EST Fri Feb 17 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A cold front will continue to push through north and central Georgia this morning bringing a line showers and isolated thunderstorms to the area. The main threats from any strong storms will be gusty winds, an isolated tornado, frequent lightning strikes, and periods of heavy rain. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... No hazardous weather expected Saturday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 9:11 PM EST | Special Weather Statement | FFC | Dade, Walker | 49 min |
| Feb 17, 2:14 AM EST | River Flood Warning | FFC | Dade | 27 hr |
| Feb 17, 5:02 AM EST | Severe Thunderstorm Warning | FFC | Meriwether, Pike, Spalding | 16 min |
| Feb 17, 6:21 AM EST | River Flood Warning | FFC | Cobb | 3 hr |
| Feb 17, 7:53 AM EST | Special Weather Statement | FFC | Bleckley, Crisp, Dooly, Pulaski | 22 min |
| Feb 17, 8:29 AM EST | River Flood Warning | FFC | Forsyth | 7 hr |
| Feb 17, 1:26 PM EST | Wind Advisory | FFC | Banks, Barrow, Cherokee, Clarke, Clayton, Cobb and 21 more | 12 hr |
| Feb 17, 3:35 PM EST | River Flood Warning | FFC | Whitfield | 40 hr |
Nearby
River Flood Warnings in Georgia, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.